Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Feb 11, 2018, 5:03 PM EST for Davidson County, Davie County, North Carolina. It took effect at Feb 12, 2018, 1:00 AM EST. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2018, 5:03 PM EST (22:03 UTC)
- In effect from
- Feb 12, 2018, 1:00 AM EST
- Expired
- Feb 13, 2018, 3:49 AM EST
- In force
- 27 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Davidson County, NC, Davie County, NC
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yadkin River at Yadkin College (YADN7). The gauge peaked at 18.40 ft at Feb 12, 2018, 10:00 AM EST.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
791
WGUS42 KRAH 112203
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
503 PM EST Sun Feb 11 2018
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
...Heavy rainfall across the headwaters of the Yadkin River over
the past 24 hours have led to rapid river level rises. The river
is expected to crest flood stage Monday morning before cresting
near 20 feet and falling back below flood stage by Monday evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-121003-
/O.NEW.KRAH.FL.W.0001.180212T0600Z-180213T0849Z/
/YADN7.1.ER.180212T0600Z.180212T1200Z.180212T2049Z.NO/
503 PM EST Sun Feb 11 2018
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Yadkin River At Yadkin College.
* from late tonight to late Monday night, or until the warning is
cancelled.
* At 4:00 PM Sunday the stage was 10.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by after midnight tonight and continue to rise to near 20.0 feet by
tomorrow morning.The river will fall below flood stage by Monday afternoon.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Yadkin River
Yadkin College 18 10.7 Sun 04 PM 20.0 13.5 5.6 2.9 2.6
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$4 follow-up statements
726
WGUS82 KRAH 120153
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
853 PM EST Sun Feb 11 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-121353-
/O.EXT.KRAH.FL.W.0001.180212T0712Z-180213T0824Z/
/YADN7.1.ER.180212T0712Z.180212T1200Z.180212T2024Z.NO/
853 PM EST Sun Feb 11 2018
The Flood Warning continues for
the Yadkin River At Yadkin College.
* from late tonight to late Monday night, or until the warning is
cancelled.
* At 8:00 PM Sunday the stage was 14.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by after midnight tonight and continue to rise to near 20.0 feet by Monday morning.The river will fall below flood stage by tomorrow afternoon.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both banks.
* Impact...At 15.0 feet, The river is at bankfull.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Yadkin River
Yadkin Col 18 14.2 Sun 08 PM 20.0 12.2 5.8 4.5 3.6
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$000
WGUS82 KRAH 121047
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
547 AM EST Mon Feb 12 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-122247-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-180213T0720Z/
/YADN7.1.ER.180212T1133Z.180212T1800Z.180212T1920Z.NO/
547 AM EST Mon Feb 12 2018
The Flood Warning continues for the Yadkin River At Yadkin College.
* At 5:00 AM Monday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by this morning and continue
to rise to near 18.8 feet by this afternoon.The river will fall
below flood stage by this afternoon.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both
banks.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Yadkin River
Yadkin College 18 17.6 Mon 05 AM 18.1 9.6 4.4 2.7 2.6
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$192
WGUS82 KRAH 121425
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
925 AM EST Mon Feb 12 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Remember: Turn around, dont drown.
&&
NCC057-059-130225-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-180213T0710Z/
/YADN7.1.ER.180212T1148Z.180212T1800Z.180212T1910Z.NO/
925 AM EST Mon Feb 12 2018
The Flood Warning continues for
the Yadkin River At Yadkin College.
* At 9:00 AM Monday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is ongoing.
* Forecast...The river will continue rising to near 18.7 feet by this afternoon. The river will fall below flood stage by the early evening hours.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both banks.
* Impact...At 15.0 feet, The river is at bankfull.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Yadkin River
Yadkin College 18 18.3 Mon 09 AM 8.2 4.5 4.0 3.8 3.5
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$200
WGUS82 KRAH 121928
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
228 PM EST Mon Feb 12 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-121958-
/O.CAN.KRAH.FL.W.0001.000000T0000Z-180213T0710Z/
/YADN7.1.ER.180212T1148Z.180212T1515Z.180212T1803Z.NO/
228 PM EST Mon Feb 12 2018
The Flood Warning is cancelled for
the Yadkin River At Yadkin College.
* At 2:00 PM Monday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 1:03 PM Monday.
* Forecast...The river will continue to fall to 8.2 feet by tomorrow morning.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both banks.
* Impact...At 15.0 feet, The river is at bankfull.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Yadkin River
Yadkin College 18 17.6 Mon 02 PM 8.2 4.5 4.0 3.8 3.5
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Feb 11, 3:05 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 11, 3:05 PM EST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
305 PM EST Sun Feb 11 2018
.SYNOPSIS...
A slow moving cold front will stall over northwestern NC and southern
VA late today, before moving south across NC Monday. Cool high
pressure will build in behind the front late Monday into Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 305 PM Sunday...
The axis of anomalously high PWATS of 1.3-1.5"(well above the daily
high maxima of 1.14" at KGSO), rooted within the broad conveyor belt
feed, on the eastern/cyclonic side of long wave trough in place
across the Central Conus, will pivot slowly eastward, in unison with
the slow moving cold front that will sag east-southeast through the
day on Monday.
The ongoing swath of convection traversing the Florida Panhandle is
raising some concern that it could be adversely disrupting/cutting
off the moisture transport north into the region, evident in the
large gaps/holes in convection across TN, the Carolinas and
Virginias. Have backed off pops a little but still expect to see
likely to categorical showers spread east into the area overnight as
the front finally pushes east of the mountains, but with
significantly lower qpf amounts of a quarter of an inch or less
across the area.
Late arrival of the front will result in mild overnight temps
everywhere. Lows in the upper 50s NW to mid 60s SE.
&&
.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 305 PM Sunday...
Blocked in part by the retrogression of the subtropical ridge back
across the Deep South and Gulf of Mexico, the cold front will take
the path of least resistance and will re-orient itself, pushing
through the area in a back-door fashion between 12 to 18z Monday,
propelled by the strong upstream pressure rises associated with the
~1045 mb surface high building in from the north.
As drier aloft spreads in from the west, expect the back-edge of the
showers to gradually shift east through the morning hours. This will
then setup up a period of light rain/drizzle through the remainder
of the afternoon and evening, with the weak overrunning actually
strengthening in the west, owing to the approach of a weak
disturbance aloft.
After morning highs in upper 50s north to mid 60s south, low-level
CAA in the wake of the back-door cold front will support falling
temperatures by mid morning across the north/northeast, delayed
until the afternoon across the southern tier. Under overcast low
clouds, lows will range from mid 30s north to lower/mid 40s south.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 300 PM Sunday...
Tuesday and Tuesday night: An area of high pressure situated over
upstate New York will extend south along the lee side of the
Appalachians during the day Tuesday, keeping mid level clouds dense
and temperatures cooler than normal under northerly/northeasterly
winds. Afternoon temperature potential will be limited greatly, with
only low to mid 40s expected across central North Carolina and maybe
a 50 degree reading as you approach the coast.
Wednesday: expect the CAD to erode as the controlling high is pushed
out to sea by an ejecting shortwave over the Great Lakes region.
Some uncertainty on just how quickly the surface ridging and
supplemental cloud cover will dissipate however, especially across
portions of the northern/northwestern Piedmont. Have continued to
indicate temperatures in the mid to upper 60s, but this could turn
out to be too (warm) cool if the CAD were to erode (later) sooner
than anticipated.
Thursday through Sunday: Above normal temperatures are expected to
return by Thursday as the area once again finds itself in the warm
sector of a weak southern stream system. Rainfall from this system
will overspread the area early Thursday morning before tapering off
to just showers as the system lifts north by the afternoon. High
pressure takes over briefly Friday ahead of a cold front that looks
to sink south, perhaps in backdoor fashion, Saturday into Sunday,
returning rain chances to the forecast.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 105 PM Sunday...
24 Hour TAF Period: Widespread MVFR ceilings will be slow to
improve, with the potential for ceilings to improve to low-end VFR
by the afternoon, especially at KFAY and KRWI. A return to lower
CIGS and VSBYS are expected overnight with widespread showers
expected the late arrival of a surface cold front into the area.
Additionally, given the moisten laden airmass, it's possible that
KRWI and KFAY could see a period of fog develop between 06 to 15z,
ahead of the cold front. Gusty S-SW winds at 15-25kt today, will
diminish this evening, and will shift to the NNE on Monday as the
cold front slips south through the region between 12z and 21z north
to south. IFR to MVFR ceilings will persist behind the cold front
Monday afternoon with patchy light drizzle/rain expected.
Outlook: Light patchy ana-frontal rain/drizzle will linger across
the area through Monday night with a continuation of IFR to MVFR
conditions. Even though rain is expected to finally end across the
area on Tuesday, a strong inversion aloft will lock the low-level
moisture/sub-VFR ceilings in place through early Wednesday, with a
gradual return to VFR conditions Wednesday afternoon.
&&
.CLIMATE...
REC REC HI DAY
MAX YR MIN YR FAY Records 02/11 77 2009
61 1925
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Badgett NEAR TERM...CBL SHORT TERM...CBL LONG TERM...BSD
AVIATION...CBLHazardous weather outlook, Feb 11, 3:14 PM EST, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 314 PM EST Sun Feb 11 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-122015- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 314 PM EST Sun Feb 11 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:23 PM EST | Areal Flood Advisory | RAH | Forsyth | 3 hr |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.